Alert archive / New Jersey / Special Weather Statements in 2022

Special Weather Statement, NWS Philadelphia/Mount Holly

August 26, 2022Burlington County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 26, 2022, 6:56 PM EDT for Burlington County, New Jersey. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2022, 6:56 PM EDT (22:56 UTC)
Expired
Aug 26, 2022, 7:30 PM EDT
In force
34 min
Issued by
NWS Philadelphia/Mount Holly
Hail
0.25 in
Wind
40

County Burlington County, NJ

The radar

The Philadelphia radar (KDIX), 37 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2022-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2022-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

715 
WWUS81 KPHI 262256
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
656 PM EDT Fri Aug 26 2022
 
NJZ018-027-262330-
Camden NJ-Southeastern Burlington NJ-
656 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of southeastern Camden
and central Burlington Counties through 730 PM EDT...

At 656 PM EDT, Doppler radar was tracking a strong thunderstorm near
Atsion, or 19 miles southeast of Gloucester City, moving northeast at
10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Shamong and Atsion. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3972 7471 3973 7474 3969 7478 3968 7482
      3978 7488 3979 7485 3979 7482 3982 7480
      3985 7474 3974 7464
TIME...MOT...LOC 2256Z 246DEG 9KT 3977 7480 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

MPS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 26, 2:59 PM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Aug 26, 2:59 PM EDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
259 PM EDT Fri Aug 26 2022

.SYNOPSIS...
A cold front will slowly move through the region Saturday morning,
stall, and dissipate on Sunday. A few scattered showers and
thunderstorms are possible through the weekend. Another cold
front brings shower and thunderstorm chances on Tuesday and
Wednesday before conditions turn drier and cooler for the
latter half of the week.

&&

.NEAR TERM /THROUGH SATURDAY/...
Showers and thunderstorms continue across the area as a short wave
approaches and a lee-side/pre-frontal thermal trough remains in
place. While there is a fair amount of instability forecast this
afternoon, 1,000-2,000 J/kg of CAPE, shear is not overly impressive
with generally 20-25 knots of shear forecast. While there could be a
few strong, even a isolated severe thunderstorm or two, we do not
expect widespread severe weather. PW values remain around 1-1.5
inches, so any showers or thunderstorms could produce a brief period
of heavy rainfall. Storms should have some forward motion, but if
any showers or storms begin to train over the same area, some areas
of urban/poor drainage flooding could occur.

The showers and thunderstorms from this afternoon are expected to
dissipate around or shortly after sunset. A cold front will continue
to approach from the west this evening and cross the area overnight.
Any showers or thunderstorms that develop along this boundary this
afternoon to our west will likely dissipate after sunset as the
front moves into the area. However, an isolated shower or
thunderstorms is possible, so we will keep very low POPS for a few
hours this evening.

The rest of the overnight is expected to remain dry and skies will
clear out some later this evening and overnight. Winds ahead of the
front will remain mostly southwest, before becoming light and
variable overnight. Any areas that keep a sustained winds will shift
to the west and northwest behind the front.

On Saturday, the front is expected to stall our across southern New
Jersey, Delaware, and Maryland through the day. Near the front, CAPE
values increase to 1,000-2,000 J/kg, but shear values will be rather
weak around 10-15 knots.  So widespread severe weather is not
expected, but a few stronger storms will be possible. PW values will
remain around 1.5 inches, so some locally heavy rain will be
possible as well, and if any showers or storms begin to train over
the same area, some areas of urban/poor drainage flooding could
occur.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
A few isolated showers and storms remain possible Saturday night as
the front is progged to weaken and overall forcing diminishes. A few
forecast soundings indicate that some low stratus or fog is possible
overnight Saturday into Sunday morning with a moist near-surface
layer and lows approaching crossover temperatures in some spots.

For Sunday, the upper trough will be shunted north and east by
building upper ridging over the southeastern part of the
country that tries to nose its way north into our area. Guidance
is in good agreement on a shortwave slowly rounding the top of
the ridge on Sunday and trying to spark off a few showers and
storms. It ultimately looks to be a battle between the shortwave
and dissipating front versus rising heights and nosing surface
high pressure centered over New England to initiate any showers
or thunderstorms. Overall coverage should be isolated, but
enough forcing and instability looks to exist to warrant
schc/chc PoPs for the afternoon. Highs will top out in the upper
80s with dew points around 70. Expect lows to remain somewhat
elevated in the upper 60s to near 70 degrees.

On Monday, the upper ridge will have a stronger hold with the
surface high placed further to our east inducing a southerly flow
across the area. Resultant subsidence will keep the vast majority of
the region precip free with just some scattered afternoon cu. An
isolated shower or storm is possible in far western zones owing to
an approaching cold front and mesoscale terrain influences.
Temperatures will be a few degrees warmer than Sunday owing to the
southerly flow from the surface high with values in the low 90s and
dew points near 70. Heat index values should not be a concern as dew
points will likely mix out a bit in the afternoon.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The upper ridge and offshore surface high will start to lose their
influence over our weather Tue/Wed as a trough from the Great Lakes
deepens and pushed east. It will remain very warm Mon night thru Wed
before a cold front arrives and brings the cooler and drier air
behind it. The transition period from Tue into Wed will see
scattered showers and tstms for the region. Beyond that, a dry
forecast with Canadian high pressure building across the Middle
Atlantic.

High temperatures Tue/Wed will be mostly in upper 80s to low 90s for
the area.  The dew points will be in the mid 60s to low 70s also so
more uncomfortable conditions are foreseen. Highs will drop into the
low/mid 80s for Thu/Fri with some overnight lows in the 50s/60s
again by late next week. These readings will be close to normal for
early September.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Rest of Today...Generally VFR conditions will remain through today.
Scattered showers and thunderstorms will continue to develop. If any
shower or thunderstorm impacts a TAF site, it could briefly lower
visibilities. Moderate confidence.

Tonight... VFR. Any showers or thunderstorms will dissipate by
sunset. Winds will begin southwest around 5-10 knots, then become
light and variable for many areas overnight. Any site that does
maintain a direction will shift to west and northwest overnight and
through daybreak Saturday. High confidence.

Saturday... Mainly VFR. There is a chance for showers and
thunderstorms, mainly for central/southern Delaware and Maryland as
well as southern New Jersey. If any TAF site is impacted brief
lowering of visibilities may occur. Northerly winds 5-10 kts.
Moderate confidence.

Outlook...

Sunday... Mainly VFR. A chance of a shower or thunderstorm that
could temporarily drop to MVFR. Easterly winds at 5-10 knots.
Moderate confidence.

Monday... Mainly VFR. Southerly winds at 5-10 knots. Moderate
confidence.

Mon night... VFR. Patchy fog possible.

Tue/Tue night... Mostly VFR. Sct showers and tstms with lower
conditions possible.

&&

.MARINE...

A Small Craft Advisory remains in effect for the Atlantic Ocean
coastal waters for this afternoon and this evening as winds are
expected to gust around 25 knots, and seas may build to around 5
feet. Winds and waves will subside later tonight and remain below
advisory levels through Saturday.

Outlook...

Sunday through Monday... No marine headlines expected. A chance
of a shower or thunderstorm on Sunday. East-southeasterly winds
at 5-10 knots. Seas 2-3 feet.

Mon night thru Wed... Conditions will remain below SCA criteria.
Fair weather Mon night then scattered showers and tstms for Tue into
Wed.

Rip Currents... For today, sounds winds 10-20 mph with gusts around
25 mph will continue through this afternoon. A southeasterly swell
of 2-3 feet with a period of around 7 seconds is forecast. This
combined with breaking waves in the surf zone of 2-3 feet will
result in a MODERATE risk for the development of dangerous rip
currents along the New Jersey Shore and Delaware Beaches.

For Saturday, the wind is forecast to become more from the east to
southeast but a little lighter with speeds around 10 mph. This could
be enhanced some by the development of an afternoon sea breeze. A
southeasterly swell of around 2 feet with a period of around 7
seconds should persist. Given the more onshore wind component,
despite lower speeds, there should still be a decent swell
contribution. As a result, opted to go with a MODERATE risk for the
development of dangerous rip currents at the New Jersey Shore and
Delaware Beaches.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 2 AM EDT Saturday for ANZ450>455.

&&

SYNOPSIS...Brudy
NEAR TERM...Robertson
SHORT TERM...Brudy
LONG TERM...OHara
AVIATION...Brudy/OHara/Robertson
MARINE...Brudy/OHara/Robertson
Hazardous weather outlook, Aug 26, 8:10 AM EDT, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
810 AM EDT Fri Aug 26 2022

DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-271215-
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-
Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
810 AM EDT Fri Aug 26 2022

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-271215-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
810 AM EDT Fri Aug 26 2022

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 26, 1:45 PM EDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
145 PM EDT Fri Aug 26 2022

NJZ016-021-022-261815-
Salem NJ-Cumberland NJ-Atlantic NJ-
145 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of southwestern
Atlantic, central Cumberland and southeastern Salem Counties through
215 PM EDT...

At 145 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fairton, or near Bridgeton, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vineland, Millville, Bridgeton, Cumberland, Buena, Laurel Lake,
Estell Manor, Newport, Dorothy, Fairton, Cedarville, Port Elizabeth,
South Vineland and Rosenhayn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3931 7480 3931 7483 3932 7486 3931 7489
      3929 7523 3947 7528 3953 7501 3951 7499
      3955 7494 3957 7486
TIME...MOT...LOC 1745Z 259DEG 20KT 3940 7517

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MPS
Special weather statement, Aug 26, 1:47 PM EDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
147 PM EDT Fri Aug 26 2022

NJZ014-020-026-261815-
Eastern Monmouth NJ-Coastal Ocean NJ-Ocean NJ-
147 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of northeastern Ocean
County through 215 PM EDT...

At 146 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mantoloking, or 7 miles east of Toms River, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Toms River, Manasquan, Point Pleasant Beach, Seaside Heights,
Mantoloking, Brick Township, Dover Beaches South, Dover Beaches
North, Point Pleasant, Brielle, Sea Girt and Bay Head.

This includes Garden State Parkway between mile markers 90 and 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4024 7371 3998 7362 3998 7363 4000 7370
      3998 7370 3997 7372 3992 7411 4008 7417
      4009 7416 4010 7414
TIME...MOT...LOC 1746Z 253DEG 25KT 4003 7405

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MPS
Local storm report, Aug 26, 2:14 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
214 PM EDT FRI AUG 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     MARINE TSTM WIND 1 S POINT PLEASANT      40.06N 74.07W
08/26/2022  M56 MPH          OCEAN              NJ   MESONET

            WARDELLS NECK.

&&

MPS
Special weather statement, Aug 26, 4:36 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
436 PM EDT Fri Aug 26 2022

NJZ020-026-262100-
Coastal Ocean NJ-Ocean NJ-
436 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of northeastern Ocean
County through 500 PM EDT...

At 436 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dover Beaches South, or near Toms River, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Toms River, Seaside Heights, Mantoloking, Leisure Village East, Brick
Township, Dover Beaches South, Dover Beaches North, Leisure Village,
Point Pleasant, Island Heights, Bay Head and Gilford Park.

This includes Garden State Parkway near mile marker 89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3985 7416 4006 7418 4010 7374 3983 7371
TIME...MOT...LOC 2036Z 265DEG 21KT 3995 7408

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MPS
Special weather statement, Aug 26, 6:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
656 PM EDT Fri Aug 26 2022

NJZ018-027-262330-
Camden NJ-Southeastern Burlington NJ-
656 PM EDT Fri Aug 26 2022

...A strong thunderstorm will impact portions of southeastern Camden
and central Burlington Counties through 730 PM EDT...

At 656 PM EDT, Doppler radar was tracking a strong thunderstorm near
Atsion, or 19 miles southeast of Gloucester City, moving northeast at
10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Shamong and Atsion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3972 7471 3973 7474 3969 7478 3968 7482
      3978 7488 3979 7485 3979 7482 3982 7480
      3985 7474 3974 7464
TIME...MOT...LOC 2256Z 246DEG 9KT 3977 7480

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 3:27 AM EDTSmall Craft AdvisoryPHI23 hr
Aug 26, 1:45 PM EDTSpecial Weather StatementPHICumberland30 min
Aug 26, 1:47 PM EDTSpecial Weather StatementPHIMonmouth28 min
Aug 26, 2:06 PM EDTSpecial Marine WarningPHI54 min
Aug 26, 4:36 PM EDTSpecial Weather StatementPHIOcean24 min
Aug 26, 2:49 AM EDTSpecial Weather StatementPHISchuylkill41 min
Aug 26, 3:25 PM EDTSevere Thunderstorm WarningPHITalbot50 min

Nearby

Special Weather Statements in New Jersey, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.